MAUDE Adverse Event Report: DEPUY SPINE INC ARTICULATING DISTRACTOR; DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY SPINE INC ARTICULATING DISTRACTOR; DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 202718200
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from germany reports an event as follows: it was reported that preoperatively on november 3, 2023, the distractor could no longer be moved.There was no patient harm.This report is for an articulating distractor.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that articulating distractor was found with signs of usage and the shoulder screw that hold the upper link with the left hand link from locking sub-assembly arm is missing and the articulation is fell apart.A dimensional inspection for the articulating distractor was not performed as it is not applicable to the complaint condition.A functional test was performed and the knob can be moved vertically, the locking sub-assembly and the sliding sub-assembly work as expected to open and close the device.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the articulating distractor would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: screw foot tlif distractor using ball plunger design dwg-2027-18-200 rev.G (current and manufactured).Tlif distractor - locking sub assembly dwg-2027-18-210 rev.G (current and manufactured).Dimensional inspection: n/a.H4, h6 a review of the receiving inspection (ri) for articulating distractor was conducted identifying that lot number tbxkc was released in one batch.Supplier: (b)(4).Batch1: lot qty units were released on 24 april 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ARTICULATING DISTRACTOR
Common Device Name
DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18229286
Report Number1526439-2023-02457
Device Sequence Number5380572
Product Code GDI
UDI-Device Identifier10705034184586
UDI-Public(01)10705034184586
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202718200
Device Lot NumberTBXKC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown